• Users Online: 480
  • Print this page
  • Email this page
Year : 2016  |  Volume : 3  |  Issue : 2  |  Page : 195-215

Mathematical modeling of viral epidemics: A review

National Institute of Virology, 130/1Sus Road, Pashan, Pune – 411021, India

Correspondence Address:
Pratip Shil
National Institute of Virology, 130/1Sus Road, Pashan, Pune – 411021
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/2349-3666.240612

Rights and Permissions

Mathematical models to describe transmission and propagation of diseases have gained momentum over the last hundred years. Formulated mathematical models are currently applied to understandthe epidemiology of various diseases including viral diseases viz Influenza, SARS, measles, etc. With the emergence of advanced computing tools, designing mathematical models and generating simulations (numerical solutions) have become feasible. There is an enormous scope for using mathematical models in studying epidemiology of viral diseases through transmission dynamics of outbreaks and in evaluating or predicting the effects of interventions and vaccinations. The influenza pandemic of 2009 and the recent Ebola epidemics of 2014-15 have generated renewed interest in mathematical modelling of epidemics. Here we present a review of the various mathematical models and their applications in the study of virus driven epidemics.

Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)

 Article Access Statistics
    PDF Downloaded398    
    Comments [Add]    
    Cited by others 5    

Recommend this journal